Beechams Cold & Flu Hot BlackcurrantOut of date information, search another
Please read right through this leaflet before you start using this medicine. This medicine is available without prescription, but you still need to use Beechams Hot Blackcurrant carefully to get the best results from it.
• Keep this Ieaflet you may need to read it again.
• If you have any questions, or if there is anything you do not understand, ask your pharmacist.
1. What Beechams Hot Blackcurrant does
2. Check before you take Beechams Hot Blackcurrant
3. How to take Beechams Hot Blackcurrant
4. Possible side effects
5. How to store Beechams Hot Blackcurrant
6. Further information
Beechams Hot Blackcurrant is used for the short term relief of the symptoms of flu, colds and chills. These symptoms include headache, shivers, aches and pains, blocked nose and painful sinuses, catarrh and sore throat.
The medicine contains two active ingredients. Paracetamol is a painkiller and reduces your temperature when you have a fever.
Phenylephrine hydrochloride is a decongestant which unblocks your nose and sinuses helping you breathe more easily.
This product also contains 40 mg ascorbic acid (vitamin C).
• if you have ever had an allergic reaction to paracetamol, phenylephrine hydrochloride or to any of the other ingredients (listed in Section 6)
• if you have kidney or liver problems, overactive thyroid, diabetes, high blood pressure or heart or circulation disease
• if you are taking tricyclic antidepressants (e.g. imipramine or amitriptyline) or if you are taking or have taken within the last two weeks monoamine oxidase inhibitors (MAOIs) (e.g. moclobemide) prescribed for depression
• if you are taking beta blockers.
Do not take with any other paracetamol-containing products. Do not take with any other flu, cold or decongestant product.
• This product may cause dizziness. If affected, do not drive or operate machinery.
if you have diabetes mellitus. Each dose contains 4 g of sucrose.
Talk to your doctor or pharmacist before taking Beechams Hot Blackcurrant if you are taking any prescribed medicines; particularly metoclopramide or domperidone (for nausea [feeling sick] or vomiting [being sick]) or ergotamine or methylsergide (for migrane) or colestyramine(to lower blood cholesterol) or drugs to lower blood pressure; appetite supressants or stimulants; drugs to treat depression such as tricyclic antidepressants (e.g. amitriptyline) or heart disease (e.g. digoxin) or if you take blood thinning drugs (anticoagulants e.g. warfarin).
Do not take Beechams Hot Blackcurrant if you are pregnant or breast feeding unless advised by a doctor.
Empty the contents of one sachet into a mug.
Half fill with very hot water. Stir well.
Add cold water as necessary and sugar if desired.
Take one sachet every 4 hours as needed.
Immediate medical advice should be sought in the event of an overdose, even if you feel well, because of the risk of delayed, serious liver damage.
If your symptoms persist, see your doctor.
Like all medicines, Beechams Hot Blackcurrant can have side effects, but not everybody gets them. A small number of people have had side effects.
• Allergic reactions which may be severe such as skin rash and itching sometimes with swelling of the mouth or face or shortness of breath.
• Breathing problems. These are more likely if you have experienced thembefore when taking other painkillers such as ibuprofen or aspirin.
• Visual disturbances. This is rare but is more likely in those with glaucoma.
• Unusually fast pulse rate or a sensation of an unusually fast or irregular heartbeat.
• Difficulty passing water. This is more likely to occur in men with an enlarged prostate gland.
The following side effects may occur. Tell your doctor if you get them:
• Raised blood pressure, headache, dizziness, difficulty sleeping, nervousness, anxiety, diarrhoea or sickness.
If you do get any side effects, even those not mentioned in this leaflet, tell your doctor or pharmacist.
Do not use this medicine after the 'EXP' date shown on the pack.
Store below 25°C.
Active ingredients Each dose contains Paracetamol 600 mg and Phenylephrine Hydrochloride 10 mg. Other ingredients Ascorbic acid (vitamin C), sucrose, sodium citrate, citric acid, sodium cyclamate, saccharin sodium, blackcurrant juice, blackcurrant polvaromas, blackcurrant flavour, natural grapeskin (E 163).
Packs of Beechams Hot Blackcurrant contain 5 or 10 sachets.
The marketing authorisation holder is GlaxoSmithKline Consumer Healthcare,
Brentford, TW8 9GS, U.K. and all enquiries should be sent to this address.
The manufacturer is SmithKline Beecham SA, Ctra de Ajalvir, Km 2500, 28806 Alcala de Henares, Madrid, Spain.
This leaflet was last revised in September 2012.
Beechams is a registered trade mark of the GlaxoSmithKline group of companies.